← Return to Letrozole: When will I start feeling/seeing side effects?

Discussion
Comment receiving replies
@mugs24cancer

I have been taking letrozole for 6 months. When I take the full dose I often have abdominal pain, nausea and heartburn…wakes me up in middle of the night. If I take half a dose I have no side effects. My oncologist says there are no studies for the effectiveness of half a dose so he does not support it. He says nausea and heartburn are not side effects of letrozole thus he referred me to a gastroenterologist. I have had several tests and my insides are fine. I am following a GERD diet but still experience digestive issues when I try to go back to full dose of letrozole. May be trying exemestane In the future as it it is the only one I have not been prescribed. My digestive issues were worse on Tamoxifen. Also was diagnosed with gastritis then. Again, could not tolerate full dose of Tamoxifen but did fine with half dose. It is so hard to know the right thing to do. Hoping you get some answers and will stay in touch.

Jump to this post


Replies to "I have been taking letrozole for 6 months. When I take the full dose I often..."

The insert that comes with letrozole describes studies where 20% of the regular dose is effective. Your doctor should know this. My doctor okayed taking it every other day or taking a half dose, but I never did because my side effects were negligible. Read the info from the company itself on the lower dose!

I have heard that at Sloan Kettering and NYU Lagonne, some doctors are experimenting with having patients take Letrozole every other day. I too am cutting my dose down – 3/4ths but think will go to half. Strange pains in ear lobes and neck.